Warning Signs of a Drug Overdose
When you suspect a friend or loved one has overdosed on drugs it can be a very scary experience. In such a tense situation, it is easy to panic and be slow to make split-second decisions that can potentially save that person’s life. This is why it is very important to know the warning signs of drug overdose and know what steps to take to get that person medical assistance. First of all, if you notice any of the following symptoms, you should immediately call 911, as every second is precious. If you are unable to call, take that person to the closest medical facility. If the person refuses to go to a medical facility, seek help from a police officer or trained professional who can help to convince them. Symptoms such as sleepiness, dizziness and confusion can be an early warning sign. Check the person for an irregular pulse, high blood pressure or body temperature. They may also have red skin and be very sweaty. There are also more serious indicators such as chest pain and vomiting, especially if they are vomiting blood.
These can be life threatening and must be reported to medical officials as soon as possible. When taking someone to a medical facility, try to bring all medication and drug containers so doctors have an idea of exactly what is in the person’s system. Not everyone reacts the same to drug use and overdose. In these situations, it is better to be more cautious and seek medical help immediately as it could be a matter of life and death.